Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2000, 4:07 PM MDT for Scotts Bluff County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2000, 4:07 PM MDT (22:07 UTC)
- Expired
- Jul 12, 2000, 4:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122208 SVRCYS NEC157-122230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 407 PM MDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 430 PM MDT * AT 358 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER MINATARE...OR ABOUT 6 MILES EAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SCOTTS BLUFF COUNTY AT 420 PM MDT HAIL UP TO THE SIZE OF A QUARTER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4191 10369 4175 10358 4184 10337 4199 10341 ROBINSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:52 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 12, 1:52 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 152 PM MDT WED JUL 12 2000 PATTERN OVR THE ROCKIES WILL REMAIN SIM THRU FRI WITH THE LRG RDG ALFT OVR THE AREA CONTG. MDLS DIFFER ON LCTN OF AXIS AND AMPLITUDE OF RDG AND BASED ON BTR RUN TO RUN CONTINUITY WILL FOLLOW THE ETA MORE CLOSELY. THE ETA CONTS TO DRIFT THE UPR HI CENTER SLWLY W AND HAS LESS AMPLITUDE WITH THE RDG AXIS THAN THE AVN OR NGM. WITH THE HI HGTS AND WARM TEMPS ALFT ASOCTD WITH THE RDG...ABV NORMAL TEMPS WILL PERSIST FOR THIS FCST OVR THE CWA. QUITE A BIT OF MID AND UPR LVL MSTR IS TRAPPED ARND THE HI AND SO QSTN IS CVRG AND TIMING OF TSTMS. SHRTWV TROF FROM CNTRL UT TO S CNTRL CO ERY THIS AFTN WILL MOV ARND THE RDG AND FINALLY EXIT THE ERN PRTN OF THE CWA JUST BFR 12Z. WITH THE WARM TEMPS ALFT...ETA DEPICTS WELL THE FTR AT H250. TSTM CVRG WILL BE GREATEST IN THE SRN PRTN OF THE CWA...E OF THE LARAMIE RANGE IN THE BTR MSTR. SVR TSTMS STILL PSBL TIL 06Z OVR THE SE CRNR OF WY AND THE SRN NEB PNHNDL WITH MAIN NEG FACTOR BEING THE WARM TEMPS ALFT. LO LIS AND HI CAPES ALG WITH GOOD DIRECTIONAL SHEAR SHUD PROVIDE FOR HVY RAIN...SOME LRG HAIL AND STG WIND GSTS...ESP IN XTRM SE WY AND THE SRN NEB PNHNDL 00Z TO 06Z. MDLS HAV HIR HGTS AND A LACK OF SHRTWV TROFS FOR THU AFTN AND NGT AND MEAN RH IS LESS THAN THAT OF THIS AFTN...SO WILL LEAVE OUT POPS FORM THU AND WITH THE NOCTURNAL TREND DUE TO THE WARM TEMPS ALFT WILL HAV LO POPS FOR THU NGT. SHRTWV TROF APRCHS FOR FRI AFTN AND WILL AGN HAV LO POPS AT THAT TIME. .EXTENDED DISCUSSION... PATTERN WITH UPR LVL RDG THRU THE PLAINS AND ROCKIES WILL CONT FOR THE NEXT SEVERAL DAYS. THE RDG BECOMES SOMEWHAT FLATTENED OVER THE WEEKEND INTO EARLY NEXT WITH THE CANADIAN SYSTEM PASSING TO THE NORTH. DIFFICULT TO TIME CONVECTION AS IT WILL BE LARGELY DEPENDENT ON SHORT WAVES MOVING AROUND THE RDG. NEXT SIG SHORT WAVE PROGGED BY MRF INTO SRN WY SAT NIGHT/SUN MORN. OTHERWISE...CONTINUED VERY WARM TEMPS. .CYS... WY...NONE. NE...NONE. WEILAND/STARK
In the hours before
Special weather statement, Jul 12, 11:08 AM MDT, 4 hours 59 minutes before
WYZ059>070-NEZ001>003-019>021-054-055-121900- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1108 AM MDT WED JUL 12 2000 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DISCUSSION...THE AIR MASS OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA WILL BE MOIST AND UNSTABLE THIS AFTERNOON AND EVENING... ESPECIALLY EAST OF THE LARAMIE RANGE. IN ADDITION...AN UPPER AIR DISTURBANCE WILL MOVE OVER THE AREA LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE AREA ALONG AND WEST OF THE LARAMIE RANGE BY 3 PM AND THEN SPREAD EAST THROUGH THE EVENING. WITH THE WARM TEMPERATURES ALOFT...MOST OF THE STORMS THROUGH THE AFTERNOON WILL PRODUCE WIND GUSTS TO 45 MPH AND MODERATE RAINFALL. HOWEVER DURING THE EVENING TO THE EAST OF THE LARAMIE RANGE AND MAINLY SOUTH OF A WHEATLAND TO ALLIANCE LINE THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...HEAVY RAIN AND STRbONG WIND GUSTS. ALL OF THE THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 20 MPH...WITH THE STRONG STORMS MOVING MORE TO THE EAST OR SOUTHEAST. $$ WEILAND WCJIN-WYSE-WYNE
Special weather statement, Jul 12, 2:39 PM MDT, 1 hour 28 minutes before
WYZ068-070-NEZ001>003-019>021-054-055-130300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 239 PM MDT WED JUL 12 2000 ...A SEVERE THUNDERSTORM WATCH POSTED UNTIL 9 PM... A SEVERE THUNDERSTORM WATCH WAS POSTED FOR GOSHEN AND EASTERN LARAMIE COUNTIES AND THE NEBRASKA PANHANDLE UNTIL 9 PM. THIS WATCH INCLUDES THE WYOMING CITIES OF PINE BLUFFS AND TORRINGTON. THIS WATCH DOES NOT INCLUDE CHEYENNE. IN THE NEBRASKA PANHANDLE IT INCLUDES COUNTIES OF BOX BUTTE...CHEYENNE...BANNER...DAWES... KIMBALL...MORRILL...SCOTTS BLUFF...AND SIOUX. THE FOLLOWING NEBRASKA CITIES ARE INCLUDED IN THIS WATCH SIDNEY...CHADRON... ALLIANCE...KIMBALL...AND SCOTTSBLUFF. e DEAL WCJIN-WYSE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 48 min |
| Jul 12, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 46 min |
| Jul 12, 5:00 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 15 min |
| Jul 12, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 49 min |
| Jul 12, 5:35 PM MDT | Flash Flood Warning | CYS | Cheyenne, Kimball | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.